Florida, 2001

Hail in Florida, June 4, 2001

June 4, 2001 · NWS JAX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 1:35 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT MON JUN 04 2001

CURRENTLY...ATLC SEA BREEZE MOVING SLOWLY INLAND AND APPROACHING THE
ST JOHNS RIVER. VIS IMAGERY SHOW BEST CU FIELD FORMING IN SRN
COUNTIES...NEAR THE SUWANNEE VALLEY...AND COASTAL GEORGIA. ISOL
SHOWERS AND TS FORMING NEAR SUWANNEE VALLEY AND WIDELY SCT OVER
MARION...PUTNAM...AND FLAGLER COS. ALOFT...5H HIGH OFF THE E FL COAST
EXPECTED TO DRIFT SW NEXT 48 HRS.

FORECAST...WITH ATLC AND GULF SEA BREEZES MOVING INLAND BEST CHANCES
WILL BE NEAR I-75 CORRIDOR WITH CONVECTION LIKELY LASTING TO ALMOST
MIDNIGHT TONIGHT. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE SHOWERS/
THUNDERSTORMS INLAND AREAS TONIGHT FOR FL ZONES. TUE AND TUE
NIGHT...RIDGE AXIS CONTINUES DRIFTING NWD AHEAD OF NEXT FRONTAL
SYSTEM. THIS WILL BE CONDUCIVE FOR GOOD INLAND SEA BREEZE
PENETRATION/COLLISIONS AND THUS HIGHER POPS FOR INLAND AREAS AGAIN.
WED AND WED NIGHT...DEEPER MOIST SLY FLOW PROGGED FOR THE REGION SO
DAYTIME TEMPS WILL NOT BE AS WARM. PWATS OF ABOUT 1.5-1.8 INCHES
WITH SEA BREEZE INTERSECTIONS A LITTLE FARTHER E OF I-75...AS 850 MB
FLOW ACQUIRES MORE OF A WLY COMPONENT. THUS WILL PUT POPS LITTLE
HIGHER THAN TUE FOR ERN ZONES TO ACCOUNT FOR THIS. GUIDANCE TEMPS IN
GOOD AGREEMENT BUT WILL LEAN TOWARD NGM TEMPS ON TUE.

MARINE...SE WINDS HAVE INCREASED 10-15KT WITH SEA BREEZE. BAR PILOT
REPORTS SEAS 2 FT WHICH IS IN GOOD AGREEMENT WITH BUOYS. SIMILAR
CONDS EXPECTED TUE AND WED. WILL GO WITH HIGHER WINDS WED NIGHT AS
PRES GRADIENT TIGHTENS WITH APPROACH OF FRONT.

EXTDD...AVN SHOWS FRONT MOVING INTO THE CWA FRI WITH DEEP LAYER
MOISTURE EXITING FA EARLY SAT. WILL KEEP MOST OF FA PRECIP-FREE OVER
THE WEEKEND WITH TEMPS NEAR CLIMO.

PRELIM
AMG 69/94/71/91 1324
SSI 72/88/72/88 1224
JAX 71/92/71/90 1325
GNV 70/92/70/90 2435 02

.JAX...
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Jun 4, 10:00 AM EST, 5 hours 40 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 4 2001

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE
AFTERNOON AND EVENING OVER INLAND AREAS AS THE SEA BREEZES MOVE
INLAND.  THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND
SEEK SHELTER IF THREATENING WEATHER APPROACHES.

SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The radar

The Jacksonville radar (KJAX), 126 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Marion

When
June 4, 3:40 PM EST
Where
Marion County, Salt Spgs
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
29.350, -81.733

Hail, Putnam

When
June 4, 3:45 PM EST
Where
Putnam County, Bostwick
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
29.767, -81.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254389, 5254390.